Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 5, NWS Amarillo, TX

March 24, 20204 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 24, 2020, 2:13 PM CDT for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at Mar 25, 2020, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2020, 2:13 PM CDT (19:13 UTC)
In effect from
Mar 25, 2020, 1:00 PM CDT
Expired
Mar 25, 2020, 8:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2574 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS84 KAMA 241913
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
213 PM CDT Tue Mar 24 2020

OKZ001-TXZ001-006-251200-
/O.NEW.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
/O.NEW.KAMA.FW.A.0003.200326T1700Z-200327T0200Z/
Cimarron-Dallam-Hartley-
213 PM CDT Tue Mar 24 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHWESTERN 
COMBINED OKLAHOMA AND TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
THE FAR NORTHWESTERN COMBINED OKLAHOMA AND TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 8 PM CDT Wednesday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for strong winds and
low relative humidity is in effect from Thursday afternoon
through Thursday evening.

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam and 
  Hartley.

* 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Red Flag Threat Index...up to 6 or 7

* Timing...1 PM to 8 PM CDT Wednesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

TXZ011-251200-
/O.NEW.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
Oldham-
213 PM CDT Tue Mar 24 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR OLDHAM COUNTY IN TEXAS...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 8 PM CDT Wednesday.

* Affected Area...In Texas...Oldham.

* 20 Foot Winds...West 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Red Flag Threat Index...up to 6 or 7

* Timing...1 PM to 8 PM CDT Wednesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
3 follow-up statements
021 
WWUS84 KAMA 241931 CCA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Amarillo TX
231 PM CDT Tue Mar 24 2020

OKZ001-TXZ001-006-251200-
/O.COR.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
/O.COR.KAMA.FW.A.0003.200326T1700Z-200327T0200Z/
Cimarron-Dallam-Hartley-
231 PM CDT Tue Mar 24 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHWESTERN 
COMBINED OKLAHOMA AND TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
THE FAR NORTHWESTERN COMBINED OKLAHOMA AND TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 8 PM CDT Wednesday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for strong winds and
low relative humidity is in effect from Thursday afternoon
through Thursday evening.

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam and 
  Hartley.

* 20 Foot Winds...West-Southwest 20 to 25 mph with gust up to 35 mph
  on Wednesday. Winds on Thursday expected to be southwest 25 to 30
  mph with gust up to 40 mph.

* Relative Humidity...As low as 7 percent on Wednesday and as low as
  18 percent on Thursday.

* Red Flag Threat Index...up to 6 or 7 on Wednesday. Up to 4 on
  Thursday. 

* Timing...1 PM to 8 PM CDT Wednesday for the Red Flag Warning. 
  Watch on Thursday is from Noon to 9 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

TXZ011-251200-
/O.COR.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
Oldham-
231 PM CDT Tue Mar 24 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR OLDHAM COUNTY IN TEXAS...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 8 PM CDT Wednesday.

* Affected Area...In Texas...Oldham.

* 20 Foot Winds...West 20 to 5 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Red Flag Threat Index...up to 6 or 7

* Timing...1 PM to 8 PM CDT Wednesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are 
either occurring now...or will shortly. A combination of strong 
winds...low relative humidity...and warm temperatures will create 
favorable weather for rapid fire growth and spread. Avoid activities 
that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
850 
WWUS84 KAMA 250842
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
342 AM CDT Wed Mar 25 2020

OKZ001-TXZ001-006-252100-
/O.CON.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
/O.CON.KAMA.FW.A.0003.200326T1700Z-200327T0200Z/
Cimarron-Dallam-Hartley-
342 AM CDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE FAR NORTHWESTERN COMBINED OKLAHOMA AND TEXAS PANHANDLE...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE FAR NORTHWESTERN COMBINED OKLAHOMA AND TEXAS
PANHANDLE...

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam and 
  Hartley.

* 20 Foot Winds...On Wednesday afternoon, southwest 15 to 25 mph
  with gusts up to 35 mph. On Thursday afternoon, southwest 20 to
  30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 7 percent Wednesday afternoon,
  with values as low at 10 percent Thursday afternoon.

* Red Flag Threat Index...up to 5 with isolated values of 6 both
  Wednesday and Thursday afternoons.

* Timing...1 PM to 8 PM CDT Wednesday for the Red Flag Warning.
  Fire Weather Watch on Thursday is from Noon to 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

TXZ011-252100-
/O.CON.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
Oldham-
342 AM CDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR OLDHAM COUNTY IN TEXAS...

* Affected Area...In Texas...Oldham.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Red Flag Threat Index...up to 5 with isolated values of 6.

* Timing...1 PM to 8 PM CDT Wednesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
463 
WWUS84 KAMA 251603 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Amarillo TX
1103 AM CDT Wed Mar 25 2020

TXZ016-260100-
/O.EXA.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
Deaf Smith-
1103 AM CDT Wed Mar 25 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR DEAF SMITH COUNTY...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect until 8 PM CDT this evening.

* Affected Area...In Texas...Deaf Smith.

* 20 Foot Winds...West 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Red Flag Threat Index...up to 6 Wednesday afternoon.

* Timing...1 PM to 8 PM CDT Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ001-TXZ001-006-260100-
/O.CON.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
/O.CON.KAMA.FW.A.0003.200326T1700Z-200327T0200Z/
Cimarron-Dallam-Hartley-
1103 AM CDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR
NORTHWESTERN COMBINED OKLAHOMA AND TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE FAR NORTHWESTERN COMBINED OKLAHOMA AND TEXAS
PANHANDLE...

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam and 
  Hartley.

* 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 40 mph
  on Wednesday. Winds are looking to be 5 to 10 mph higher on
  Thursday. 

* Relative Humidity...As low as 7 percent on Wednesday. 15 to 20
  percent on Thursday. 

* Red Flag Threat Index...up to 6 Wednesday afternoon. Up to 5 on
  Thursday afternoon. 

* Timing...1 PM to 8 PM CDT Wednesday for the Red Flag Warning. 
  Fire Weather Watch on Thursday is from Noon to 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

TXZ011-260100-
/O.CON.KAMA.FW.W.0005.200325T1800Z-200326T0100Z/
Oldham-
1103 AM CDT Wed Mar 25 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR OLDHAM COUNTY IN
TEXAS...

* Affected Area...In Texas...Oldham.

* 20 Foot Winds...West 20 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Red Flag Threat Index...up to 5 with isolated values of 6.

* Timing...1 PM to 8 PM CDT Wednesday

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 12:15 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 24, 12:15 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1215 PM CDT Tue Mar 24 2020

.AVIATION...
VFR conditions are looking to prevail all the way through the 18Z
TAF period. Light winds less than 10 kts are looking to be out of
the northwest for a little bit longer, before switching to a more
southerly component by 00Z. Winds gradually pick up Wednesday
between 12Z and 18Z, with speeds between 10 and 20 kts out of the
southwest.

36

&&

.PREV DISCUSSION... /Issued 653 AM CDT Tue Mar 24 2020/

AVIATION...
For the 12Z TAFs, low clouds at KGUY will continue to erode this
morning. A surface trof of low pressure will sweep across the
area and will bring drier air and west to northwest winds in its
wake, which will be followed by a weak cold frontal passage and
attendant north winds. Surface winds are then expected to become
southeast to south at the TAF sites late this afternoon and
evening.

02

PREV DISCUSSION... /Issued 347 AM CDT Tue Mar 24 2020/

SHORT TERM...Today through Wednesday.
The upper level shortwave trof responsible for the small cluster
of showers and tstms over the far northeast Texas Panhandle
earlier this morning has moved well east into KS and OK. A
surface trof will continue moving across the eastern sections of
the forecast area this morning, accompanied by west to northwest
winds and drier air. This should assist in eroding low clouds and
fog across the OK Panhandle and parts of the north central and
eastern TX Panhandle. A weak cold frontal passage will follow and
will cause winds to become northerly later today. Finally, sfc
winds will become southeast to south again late this afternoon
and evening as a leeside sfc trof develops across ern CO and ern
NM durg this time period.

The mid and upper level flow pattern will be semi-zonal westerly
or west southwesterly through Wednesday. This typically reflects
at the surface in the form of a deepening leeside sfc trof over ern
CO and ern NM along with an increased tendency for the development
of lee-enhanced cirrus. As the pressure gradient tightens on Wednesday,
downslope southwest to west southwest winds will increase accordingly,
resulting in well above normal temperatures across the fcst area,
with most locations expected to climb into the 80s. Short range
models are in agreement with the overall synoptic pattern through
Wednesday and were accepted.

02

LONG TERM...Wednesday Night through Monday Night.

The second of our three consecutive windy days arrives Thursday, as
a lee surface cyclone develops over SE CO. Strong surface pressure
gradient across the Panhandles will result and, with progged 700mb
winds in the 35-45 knots range, at least breezy conditions should
result. Big question remaining is the potential impact of any cirrus
on both high temperature potential and peak mixing. With consensus
output highs plenty warm, have only nudged these up slightly. With
the winds, trended NBM output toward Superblend and consensus of the
typically stronger MOS values. With pressure gradient and attendant
surface winds maintained in some form into the nighttime hours
underneath thickening cirrus, have leaned lows upward as well.

Friday, a longwave trough begins to approach from the west, with the
lee surface cyclone expected to move over the OK/KS border. With
thicker cirrus in place compared to Thursday, expect temperatures
and winds to be cooler. As the trough swings across and the surface
cyclone departs to the east Friday night, some rain may occur as
ascent ahead of the wave occurs in the presence of wrap-around
moisture. GFS temperature profiles continue to suggest some snow may
mix in across the western OK Panhandle, but any amounts should be
light due to only transient saturation in the dendritic growth zone.

Expect a light northwesterly breeze Saturday morning and afternoon
as surface pressure gradient is maintained. With the wave departing
and the CWA under the left entrance region of the upper jet, not
expecting any showers at this time.

Quite a bit of uncertainty for Sunday and Monday as GFS/EC/CMC all
in different camps in how they handle another trough heading
eastward from the Pacific, each bringing at least a slight chance of
showers at different times. While the operational EC would lead one
to raise PoPs, with the GEFS dispersed much like the operational
runs, have stuck with consensus output for now.

Ferguson

AVIATION...06Z TAFs.

For the 06Z TAFs, low clouds and fog have moved into KGUY but
should only last for around a couple hours. A surface trof of low
pressure will sweep across the area and will bring drier air and
west to northwest winds in its wake, which will be followed by a
weak cold frontal passage and attendant north winds. Surface
winds are then expected to become southeast to south at the TAF
sites late Tuesday afternoon and evening.

02

FIRE WEATHER...

Wednesday, Thursday, and Friday afternoons all look to bring
potential fire weather concerns to the western Panhandles. On each
day, a lee surface cyclone to either our northwest or north will
generate a surface pressure gradient across the CWA, leading to
breezy winds out of the southwest. Some concerns remain on how
strong the winds will get with thickening cirrus lowering top-end
mixing potential as the days go on. Despite this, with strongest
progged 700mb winds focusing on Thursday, expect this day to have
the greatest overall concerns. Additionally, recent rainfall means
some grasses are either greening up or will need to dry out a bit
before they become combustible. Indeed, WFAS ERC values increase as
the three days go on. So, for now, with Wednesday appearing
borderline - strongest winds and RFTI values are not directly
collocated with the most favorable fuels across the northwestern
Panhandles - have held off on any headlines with this forecast
package. One may be needed for Wednesday and likely for Thursday
down the road.

Ferguson

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

36/98
Hazardous weather outlook, Mar 24, 3:41 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
341 AM CDT Tue Mar 24 2020

OKZ001>003-TXZ001>020-317-242200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
341 AM CDT Tue Mar 24 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Breezy to windy conditions and low relative humidity values may
lead to elevated to possibly critical fire weather conditions
across the Panhandles Wednesday through Friday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 2:13 PM CDTFire Weather WatchAMADallam, Hartley37 hr

Nearby

Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.